Someone I know with a history of alcoholism and side effects associated such as heightened liver enzyme in upper 300's and liver damage, kidey function irregularity, high blood pressure, abdominal ulcer, persistent and severe facial edema, often a distended and swollen looking abdomen, was recently in the hospital for a blood clot located in the calf. This person has a history of lying but says the Medical Doctor confirmed the blood clot must have been caused by a twelve hour ride in a car and blood pressure medication side effect. Both legs were severely swollen from the knee to the ankel and one leg was larger then the other. I feel this is not the full truth and may have been caused by heart, liver, or kidney problems instead. Can someone please let me know if they believe a twelve hour car ride and blood pressure medication may be the primary corporate of this persons problems? Also any feedback on alcoholism and liver enzymes will be appreciated!
Long rides can causes stasis of blood in the legs and this can cause deep vein thrombosis. And the blood pressure medications may have promoted the stasis and the clot formation. Elevated enzymes can be due fatty liver changes. Fatty liver can be due to alcoholism when it is called Alcoholic fatty liver disease and the other one is Non alcoholic fatty liver disease, which is due to obesity, diabetes and high triglyceride levels. This can progress to cirrhosis of the liver and can be associated with hepatocellular carcinoma. So, prevention or cure is by avoiding alcohol and treating diabetes, obesity and high triglyceride levels.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.